Alert archive / Pennsylvania / High Wind Warnings in 2009
High Wind Warning 2, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Dec 9, 2009, 1:00 PM EST for 11 counties in Ohio; 6 counties in West Virginia; 12 counties in Pennsylvania. It was in force for 8 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 9, 2009, 1:00 PM EST (18:00 UTC)
- Expired
- Dec 9, 2009, 8:57 PM EST
- In force
- 8 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 9, 1:00 PM EST | NON-TSTM WND DMG | Zanesville, OH | TREES REPORTED DOWN IN SEVERAL LOCATIONS ACROSS THE COUNTY. |
| Dec 9, 1:07 PM EST | NON-TSTM WND DMG | Belle Valley, OH | TREES DOWN. |
| Dec 9, 1:27 PM EST | TSTM WND DMG | Sigel, PA | TREES REPORTED DOWN IN THE NORTHWEST PART OF THE JEFFERSON COUNTY. |
| Dec 9, 2:00 PM EST | NON-TSTM WND DMG | Butler, PA | TREES DOWN WITH STRUCTURAL DAMAGE. |
| Dec 9, 2:00 PM EST | NON-TSTM WND DMG | Woodsfield, OH | TREES AND POWERLINES DOWN IN SEVERAL PARTS OF THE COUNTY. |
| Dec 9, 2:06 PM EST | NON-TSTM WND DMG | Eighty Four, PA | APRSWXNET OBSERVED A WIND GUST TO 66 MPH. |
| Dec 9, 2:20 PM EST | NON-TSTM WND DMG | 4 E Wilkinsburg, PA | STRUCTURAL DAMAGE. |
| Dec 9, 3:00 PM EST | NON-TSTM WND DMG | Fairmont, WV | SIDING OF A HOME DAMAGED. |
| Dec 9, 3:09 PM EST | NON-TSTM WND DMG | Worthington, PA | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 969 m²/s²
- 0-3 km storm-relative helicity
- 905 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 091800 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 100 PM EST WED DEC 9 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-100200- /O.UPG.KPBZ.WI.Y.0007.000000T0000Z-091210T0500Z/ /O.NEW.KPBZ.HW.W.0002.091209T1800Z-091210T0500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 100 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS WILL CONTINUE THROUGH THIS EVENING AS STRONG LOW PRESSURE MOVES ACROSS THE GREAT LAKES. EXPECT SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-100200- /O.UPG.KPBZ.WI.Y.0007.000000T0000Z-091210T1100Z/ /O.NEW.KPBZ.HW.W.0002.091209T1800Z-091210T1100Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 100 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG WINDS WILL CONTINUE THROUGH TONIGHT AS STRONG LOW PRESSURE MOVES ACROSS THE GREAT LAKES. EXPECT SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH GUSTS IN EXCESS OF 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS71 KPBZ 100157 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 857 PM EST WED DEC 9 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-100300- /O.CAN.KPBZ.HW.W.0002.000000T0000Z-091210T0500Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 857 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE FALLEN BELOW WARNING CRITERIA AND WILL CONTINUE TO DECREASE OVERNIGHT. HOWEVER...WIND GUSTS AROUND 30 TO 40 MPH WILL STILL BE POSSIBLE INTO THE PRE-DAWN HOURS THURSDAY. $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-100300- /O.CAN.KPBZ.HW.W.0002.000000T0000Z-091210T1100Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 857 PM EST WED DEC 9 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE FALLEN BELOW WARNING CRITERIA AND WILL CONTINUE TO DECREASE OVERNIGHT. HOWEVER...WIND GUSTS AROUND 35 TO 45 MPH WILL STILL BE POSSIBLE INTO THE PRE-DAWN HOURS THURSDAY. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Dec 9, 11:49 AM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Dec 9, 11:49 AM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1149 AM EST WED DEC 9 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE AREA THIS AFTERNOON...WITH
SCATTERED TO NUMEROUS SHOWERS. VERY WINDY CONDITIONS WILL
CONTINUE THROUGH TONIGHT. SHARPLY COLDER TEMPERATURES AND
SCATTERED SNOW SHOWERS WILL PREVAIL TONIGHT THROUGH THE END
OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A COLD FRONT IS ENTERING EASTERN OHIO...WITH A BAND OF SHOWERS
ALONG/JUST AHEAD OF THE BOUNDARY. A FEW LIGHTNING STRIKES HAVE
BEEN OBSERVED ACROSS NORTHERN/EAST CENTRAL OHIO...THUS WILL
INCLUDE ISOLATED TSTMS FOR THE AREA THROUGH THE AFTERNOON AS
THE FRONT CROSSES THE AREA. WINDS ARE INCREASING ONCE AGAIN
AS THE FRONT MOVE ACROSS...SO WILL KEEP THE WIND ADVISORY
FOR ALL AREAS THROUGH THIS EVENING...AND ACROSS AREAS EAST
OF PIT THROUGH THE OVERNIGHT.
REMAINING PRECIP WILL CHANGE TO SNOW SHOWERS TNGT...WITH UPSLOPE
AND LAKE ENHANCED SNOW SHOWERS LIKELY. WITH THE FLOW W/SW...THINK
ACCUMS WILL REMAIN UNDER ADVISORY CRITERIA.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WINDS AND PRECIP WILL GRADUALLY DIMINISH THURSDAY INTO FRIDAY AS
HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTHWEST. MUCH
COLDER AIR WILL WORK ACROSS THE REGION...APPROXIMATELY 10-15
DEGREES BELOW NORMAL. WITH 10-20 MPH WINDS CONTINUING THURSDAY
NIGHT INTO FRIDAY...WIND CHILL TEMPERATURES WILL FALL TO AROUND
ZERO THURSDAY NIGHT FOR THE LOWLANDS...AND ZERO TO 10 BELOW FOR
THE HIGHER ELEVATIONS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
SURFACE HIGH PRESSURE WILL SLIDE ACROSS THE REGION ON SATURDAY. A
WEAK SYSTEM WILL BRING AN INCREASE IN MOISTURE AND A SMALL CHANCE OF
SNOW SHOWERS SATURDAY NIGHT AND EARLY SUNDAY. THE NEXT SYSTEM
APPROACHING FROM THE WEST EARLY NEXT WEEK WILL BRING SLIGHT CHANCE
POPS TO THE UPPER OHIO VALLEY LATE MONDAY INTO TUESDAY.
TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES BELOW NORMAL FOR MUCH
OF THE EXTENDED PERIOD.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE COLD FRONT WILL CROSS THE AREA THIS AFTERNOON...WITH SCATTERED
TO NUMEROUS SHWRS. VFR TO MVFR WILL PREVAIL...WITH IFR CONDITIONS
POSSIBLE IN HEAVIER PRECIPITATION.
WINDS WILL ALSO BE AN ISSUE AT ALL SITES. AS THE COLD FRONT
APPROACHES/PASSES...WINDS SHOULD BEGIN TO MIX DOWN TO THE SURFACE.
WIND GUSTS TO 40 KT AT ALL SITES THIS AFTERNOON AND EVENING MAY
STILL BE A CONSERVATIVE ESTIMATE...WITH THE POSSIBILITY OF 50 KT
GUSTS NOT OUT OF THE QUESTION.
WINDS WILL GRADUALLY DIMINISH ON THURSDAY. GENERALLY VFR CONDITIONS
IS EXPECTED AS HIGH PRESSURE BUILDS IN FRIDAY AND MOVES EAST ACROSS
THE REGION DURING THE WEEKEND.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR MDZ001.
OH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR PAZ007-008-013-
014-020-021-029-031.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR PAZ009-015-016-022-
023-030-032.
WV...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ001>004-012-
021-022.
WIND ADVISORY UNTIL 6 AM EST THURSDAY FOR WVZ023-041.
&&Hazardous weather outlook, Dec 9, 9:13 AM EST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 913 AM EST WED DEC 9 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-101415- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- 913 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-101415- GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA-WESTMORELAND- FAYETTE-PRESTON-TUCKER- 913 AM EST WED DEC 9 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Dec 9, 11:55 AM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1155 AM EST WED DEC 9 2009 PAZ007>009-013>015-091800- BUTLER PA-CLARION PA-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA- 1155 AM EST WED DEC 9 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER...VENANGO...FOREST...CLARION...MERCER AND LAWRENCE... AT 1153 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF HERMITAGE...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...IN ADDITION TO WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEW WILMINGTON... NEW CASTLE... HERMITAGE... MERCER... GROVE CITY... FREDONIA... STONEBORO... CLINTONVILLE... MAURICE K GODDARD STATE PARK... KENNERDELL... POLK... SUGARCREEK... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Dec 9, 12:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1201 PM EST WED DEC 9 2009 OHZ041-050-PAZ007-008-013-014-020-022-WVZ001-091800- ARMSTRONG PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-JEFFERSON OH-LAWRENCE PA-MERCER PA-VENANGO PA- 1201 PM EST WED DEC 9 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...JEFFERSON...ARMSTRONG...BEAVER...BUTLER...VENANGO... MERCER...LAWRENCE AND HANCOCK... AT NOON EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER WELLSVILLE...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZED HAIL...IN ADDITION TO WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... TOMLINSON RUN STATE PARK... NEW MANCHESTER... NEW CUMBERLAND... WELLSVILLE... HAMMONDSVILLE... NEWELL... EAST LIVERPOOL... CHESTER... BEAVER CREEK STATE PARK... SHIPPINGPORT... BLACKHAWK... EAST PALESTINE... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Dec 9, 12:41 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1241 PM EST WED DEC 9 2009 PAZ021-029>032-091815- ALLEGHENY PA-FAYETTE PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA- 1241 PM EST WED DEC 9 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...WASHINGTON...ALLEGHENY...WESTMORELAND AND GREENE... AT 1240 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 7 MILES SOUTH OF WASHINGTON...MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... SWARTS... WASHINGTON... MARIANNA... BENTLEYVILLE... MCMURRAY... CHARLEROI... BETHEL PARK... MONESSEN... BELLE VERNON... MONONGAHELA... DONORA... BALDWIN... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Dec 9, 12:46 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1246 PM EST WED DEC 9 2009 OHZ041-PAZ007-013-014-020-WVZ001-091815- BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE PA-MERCER PA- 1246 PM EST WED DEC 9 2009 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...BEAVER...BUTLER...MERCER...LAWRENCE AND HANCOCK... AT 1244 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF EAST PALESTINE... MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...IN ADDITION TO PEA SIZED HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... NEWELL... CHESTER... EAST LIVERPOOL... BEAVER CREEK STATE PARK... BLACKHAWK... EAST PALESTINE... BEAVER FALLS... ELLWOOD CITY... FOMBELL... NEW CASTLE... ZELIENOPLE... MCCONNELLS MILL... KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:41 AM EST | River Flood Advisory | PBZ | Allegheny | 21 hr |
| Dec 9, 12:18 PM EST | Severe Thunderstorm Warning | PBZ | Venango | 27 min |
| Dec 9, 12:30 PM EST | Tornado Warning | PBZ | Venango | 30 min |
| Dec 9, 1:05 PM EST | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 25 min |
| Dec 9, 1:07 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 53 min |
| Dec 9, 1:09 PM EST | Severe Thunderstorm Warning | PBZ | Forest, Venango | 21 min |
| Dec 9, 1:29 PM EST | Severe Thunderstorm Warning | PBZ | Fayette, Indiana, Westmoreland | 31 min |
| Dec 9, 3:05 PM EST | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 40 min |
Nearby
High Wind Warnings in Pennsylvania, 2009High Wind Warnings in Ohio, 2009High Wind Warnings in West Virginia, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.